NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, December 10, 2016
Smoking and Tobacco
I throw up every day after taking the medication. will this stop? I really thought it was working on the test kit. Now on the 2nd month it must be stronger. It can`t help me if I vomit it out although I think it makes it to my blood stream first. It takes an hour or more to have an urge to vomit instantly. Just once every day. Help , I want to quit.
There is no mention of the name of the drug, but I presume you are talking about Varenicline (Chantix), the new medication to help with smoking cessation. About one in three people who use this drug have some feeling of nausea the first week or two. Almost everyone gets over that and continues the medicine, but three in a hundred people have to stop taking Chantix because of nausea, headache or vomiting.I think it's odd that it started with the second month, the "continuation pak." Generally by the second month people are doing much better and well adjusted to the medicine. Frankly, it makes me wonder about that "pak." I might take it back to your pharmacist for a discussion.A couple of other suggestions: make certain that something else isn't going on. Are you taking other medicines or new foods? Could you be pregnant? (if so stop the medicine). The manufacturer recommends you take the medicine with food and a full eight ounces of water. Finally, if nothing else works, see your doctor. He or she may prescribe an anti-nausea pill to take an hour or so before the medicine.Hang in there. Good luck.
Rob Crane, MD
Clinical Associate Professor of Family Medicine
College of Medicine
The Ohio State University